Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 262, NWS Tulsa, OK

June 29, 1994Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 1994, 10:05 PM CDT for Pawnee County, Oklahoma. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Jun 29, 1994, 10:05 PM CDT (03:05 UTC)
Expired
Jun 29, 1994, 10:45 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pawnee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 300306
SVRTSA
OKC117-300345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT WED JUN 29 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...PAWNEE COUNTY
 
AT 1002 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDESRTORMS EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 12 MILES
WEST SOUTHWEST OF PAWNEE. MOVEMENT WAS EAST SOUTHEAST AT 35 MILES AN HOU
THE COMMUNITIES OF PAWNEE AND MARAMEC ARE IN THE PATH OF THESE STORMS.
 
WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:56 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 29, 8:56 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT THU JUN 30 1994

MCS APPROACHING NW PART OF THE FCST AREA ATTM. ADAP SHOWS BEST MOISTURE
CONVERGENCE WELL WEST OF ERN OK AND INSTABILITY AXIS EXTENDS FROM NW OK
TO SE OK. WSR-88D INDICATES REFLECTIVITIES AND VILS ARE DROPPING AND
ACTIVITY IS ACCELERATING SOUTHEAST SO DAMAGING WINDS TO BE THE MAIN
THREAT FROM HERE ON OUT. EXPECT WRN COUNTIES OF NE OK TO PERHAPS SEE
SOME OF THE HIGH WINDS BUT GREATER THREAT WILL BE WHEN ACTIVITY REACHES
THE MORE UNSTABLE AIR IN SE OK. WILL UP POPS SIGNIFICANTLY TONIGHT IN
ALL AREAS BUT EXTREME NE OK MAY HAVE A TOUGH TIME GETTING PRECIP. WILL
ALSO MAKE SOME ADJUSTMENTS TO TEMPS AND WINDS DUE TO CONVECTIVE
OUTFLOW.

MODELS NOT IN VERY GOOD AGREEMENT ON TIMING OF SHORTWAVE TO TRACK
ACROSS ERN OK THURSDAY. AVN BRINGS SHORTWAVE INTO THE AREA AT MAX
HEATING TIME WHILE NGM IS FASTER BUT FOR SOME ODD REASON HOLDS THE MAX
VERTICAL VELOCITIES BACK WEST OVER ERN OK THURSDAY EVENING. AVN
DEPICTION OF SHORTWAVE AND NGM UVV FCST APPEAR OMINOUS ENOUGH TO BUMP
POPS UP IN ALL AREAS THURSDAY AND TO HOLD ONTO PRECIP INTO THURSDAY
NIGHT AS WELL.

MAX TEMPS THURSDAY A TOUGH CALL DUE TO CONVECTIVE OUTFLOW BUT HARD TO
SEE MLC BEING COOLER THAN THE REST OF ERN OK SO WILL RAISE MAXES IN
THAT AREA TO BE CONSISTENT WITH THE REST OF THE ZONES. WILL KEEP
MCCURTAIN COUNTY IN THE MID 90S AS THAT IS AS WARM AS THEY HAVE BEEN
RECENTLY. WILL KEEP TEMP FCST FOR FRIDAY THE SAME BUT IF MODEL LOW
LEVEL TEMP PROGS VERIFY....MANY LOCATIONS WILL BE AOA 100 FRIDAY.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Jun 29, 9:05 PM CDT, 1 hour before
OKZ054-059-300300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED JUN 29 1994

... THUNDERSTORMS APPROACHING OSAGE AND PAWNEE COUNTIES...

AT 857 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA MAINLY WEST OF A LINE FROM
NEWKIRK TO REDROCK. MOVEMENT WAS SOUTHEAST AT 30 MILES AN HOUR.

THIS AREA OF STORMS WILL LIKELY MOVE INTO WESTERN OSAGE AND PAWNEE
COUNTIES BY 915 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING OF
FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS TO 45 MPH. RESIDENTS OF
BURBANK AND PAWNEE SHOULD BE PREPARED TO TAKE SHELTER FROM THESE STORMS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Jun 29, 9:05 PM CDT, 1 hour before
OKZ054-059-300300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED JUN 29 1994

... THUNDERSTORMS APPROACHING OSAGE AND PAWNEE COUNTIES...

AT 857 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA MAINLY WEST OF A LINE FROM
NEWKIRK TO REDROCK. MOVEMENT WAS SOUTHEAST AT 30 MILES AN HOUR.

THIS AREA OF STORMS WILL LIKELY MOVE INTO WESTERN OSAGE AND PAWNEE
COUNTIES BY 915 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING OF
FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS TO 45 MPH. RESIDENTS OF
BURBANK AND PAWNEE SHOULD BE PREPARED TO TAKE SHELTER FROM THESE STORMS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Jun 29, 9:59 PM CDT, 6 minutes before
OKZ054-059-300400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT WED JUN 29 1994

...STRONG THUNDERSTORMS APPROACHING PAWNEE COUNTY...

AT 954 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM PONCA CITY TO 15 MILES WEST OF STILLWATER.
THESE THUNDERSTORMS ARE MOVING EAST SOUTHEAST AT 30 MILES AN HOUR.

THESE STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AS WELL AS
WIND GUSTS TO 50 MILES AN HOUR AS THEY MOVE INTO WESTERN OSAGE AND
PAWNEE COUNTIES. RESIDENTS OF PAWNEE AND FAIRFAX SHOULD
TAKE SHELTER FROM THESE STORMS AS THEY WILL LIKELY MOVE INTO
THESE AREAS BY 1015 PM.

STAY TUNED TO THIS STATIONS FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 29, 9:59 PM CDT, 6 minutes before
OKZ054-059-300400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT WED JUN 29 1994

...STRONG THUNDERSTORMS APPROACHING PAWNEE COUNTY...

AT 954 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM PONCA CITY TO 15 MILES WEST OF STILLWATER.
THESE THUNDERSTORMS ARE MOVING EAST SOUTHEAST AT 30 MILES AN HOUR.

THESE STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AS WELL AS
WIND GUSTS TO 50 MILES AN HOUR AS THEY MOVE INTO WESTERN OSAGE AND
PAWNEE COUNTIES. RESIDENTS OF PAWNEE AND FAIRFAX SHOULD
TAKE SHELTER FROM THESE STORMS AS THEY WILL LIKELY MOVE INTO
THESE AREAS BY 1015 PM.

STAY TUNED TO THIS STATIONS FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:21 PM CDTSevere Thunderstorm WarningTSACreek54 min
Jun 30, 12:45 AM CDTSevere Thunderstorm WarningTSAMuskogee45 min
Jun 30, 12:55 AM CDTSevere Thunderstorm WarningTSAWagoner50 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningTSALeFlore61 min
Jun 30, 5:29 PM CDTSevere Thunderstorm WarningTSALeFlore61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.